A hodge decomposition method for dynamic Ginzburg-Landau equations in nonsmooth domains - A second approach

Buyang Li, Kai Wang, Zhimin Zhang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

Abstract

In a general polygonal domain, possibly nonconvex and multi-connected (with holes), the time-dependent Ginzburg-Landau equation is reformulated into a new system of equations. The magnetic field B:= ∇×A is introduced as an unknown solution in the new system, while the magnetic potential A is solved implicitly through its Hodge decomposition into divergence-free part, curl-free and harmonic parts, separately. Global well-posedness of the new system and its equivalence to the original problem are proved. A linearized and decoupled Galerkin finite element method is proposed for solving the new system. The convergence of numerical solutions is proved based on a compactness argument by utilizing the maximal Lp-regularity of the discretized equations. Compared with the Hodge decomposition method proposed in [27], the new method has the advantage of approximating the magnetic field B directly and converging for initial conditions that are incompatible with the external magnetic field. Several numerical examples are provided to illustrate the efficiency of the proposed numerical method in both simply connected and multi-connected nonsmooth domains. We observe that even in simply connected domains, the new method is superior to the method in [27] for approximating the magnetic field.

Original languageEnglish
Pages (from-to)768-802
Number of pages35
JournalCommunications in Computational Physics
Volume28
Issue number2
DOIs
Publication statusPublished - Aug 2020

Keywords

  • Convergence
  • Finite element method
  • Hodge decomposition
  • Multi-connected domain
  • Reentrant corner
  • Singularity
  • Superconductivity

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)

Cite this